You are here

Anyone experience weight loss on Sprycel?

Categories:

Since starting on Sprycel (initially 100MG) for almost  30 days and now on 80MG for the past 7 days I have lost about 10 lbs.

Weighed around 195 initially, now around 185.

I know my taste buds have changed and while I do have 3 full meals a day I'm not going back for seconds like I used to and

I have been skipping  SNACKS etc in the evening ( Ice cream, cookies, etc)

Normal to lose some weight initially?

I just got back from my PRIMARY CARE Doctor and he gave me the green light to eat what-ever I want ( NO FOOD RESTRICTIONS!)

He seems to think it is the sprycel but I have a appt this coming WED with my ONG and to bring it to her attn for a better answer.

 

Chuck.

 

Hi Chuck

My husband def also lost some weight initially. Less of an appetite plus anything fatty, like pizza made him nauseous. A few months in his appetite was back to normal but he still feels queasy if he eats higher fat foods so tends to avoid them. He also cut back on alcohol so that helped reduced the fifty year old paunch :)

Another good change as red blood counts recovered was not feeling so cold all the time.

Hoping you are feeling better every week.

louise

Thanks Louise!

Hope you husband is feeling better also!

 

Chuck.

Hi Chuck. On 100 mg Sprycel just this past 4 weeks after 3 months on Imatinib. Am resistant to Imatinib, thus the change.  Pray Sprycel works. My original diagnosis was Dec 1,2017.  No,weight loss.

With Sprycel I have noticed a definite change in the way things taste.  Pepper and spices much more intense, too much so,  so I have had to change my eating patterns. Can’t eat stuff I love, it tastes bad. My own cooking tastes different.not good but my husband notices no change.  Bland, which I never cared for, is wonderful. Vanilla ice cream and oatmeal are wonderful. What a shock. Unfortunately, no weight loss. 

The only Sprycel side effects so far, aside from fatigue, are skin sensitivity..itching in various places and times and the the change in taste of everything. My hair is thinning. 

 

Because I cannot take any NSAID my osteoarthritis is a frequent intruder. Sometimes Sprycel seems to make it worse, but who can really tell. I cannot medicate it.  Other than that I seem, so far, to be fortunate with minimum side effects compared to what I read on this site.  All we can do now is hope the Sprycel brings down the blood counts. I seem to,be a turtle.   Next BCR ABL is in June. 

I did ask my Onc about Curcumin. From this list It seems many people with arthritic inflammation are helped. My Curcumin question was referred to a pharmacologist who explained that with my genetic makeup...they had done a DNA on me as part of a study on people resistant to Imatinib ..I should avoid Curcumin as it could cause certain blood problems.  I have a more detailed explanation but don’t want to go into a long explanation. My Onc is at Mayo Clinic in Minnesota.  I am in Minneapolis where we had a mid April blizzard 10days ago and the ice is still on the neighborhood lake. Maybe spring will come next week and my CBC will trend downwards.

my best to all on this list in our journey.  I do appreciate the discussions and learn a lot.  Gitel...jdb

 

 

 

 

 

I'm glad I saw this post.  Since switching to Sprycel - only 40mg, I have lost about 10 pounds as well, going from 145 to 135 lbs and I'm 5'10" (sorry British folk-don't know the conversions), and my oncologist had me go to my primary care to see if it was something else as he hasn't seen weight loss as a side effect of Sprycel.  I think it is the appetite and taste issue - I just don't have an appetite and unless food is really flavorful it has no appeal to me.  All else checked out fine.  Just glad to see others have seen this and I can let my doctor know.

Thanks and enjoy the Spring!

Hi everyone!

Really glad I found this forum!

I also have been struggling with loss of appetite recently. Some time ago after about 3 months of Imatinib, my blood counts were dropping too much so I switched to Dasatinib (Sprycel) instead. However, I soon began to lose my sense of hunger and often would not feel like eating at all, even after completing an intermittent fast. I have a relatively high metabolism so I usually feel hungry easily, but this sudden change is very disruptive and quite demoralising for me. 

Does anyone have any experience in this and have any advice? Anything would really help!

 

Cheers

Deon

Hi.

In my case, it was definitely the HIGHER dosages of Sprycel  causing many  side effects including the  loss of appetite etc.

Since my dosages were lowered from 100mg then 80mg then 50mg and now it has been at 20mg for over the past year, I have gone from a low

of 170 lbs back up to my present weight of 188 lbs!

No loss of appetite and on a "SEE FOOD" diet (LOL!)

Of course the dosage decreases were with my oncologist's recommendation and  approval and having excellent  blood test results on my

BCR/ABL1 and FISH tests.

I'm not a Doctor, but IMHO, talk to your Oncologist about possibly lowering the dosage if you are concerned enough about your weight loss.

All the best,

Chuck.